Hail, Allen
- When
- July 11, 8:14 PM CST
- Where
- Allen County, 3 mi NW of Iola
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.950, -95.433
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 11, 7:00 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 800 PM CDT FRI JUL 11 2003 ...MESO UPDATE... STORMS IN EASTERN KS WILL CONTINUE TO MOVE SOUTHEAST AT 35 MPH AND COULD CLIP A FEW OF OUR EASTERN MOST COUNTIES...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN SEVERE WX THREAT FROM THIS ACTIVITY. A FEW ISOLATED STORMS WERE TRYING TO DEVELOP ALONG THE FRNT JUST WEST OF ICT...AND WERE TRYING TO BREAK THRU THE CAP. MODIFIED SNDNGS OUT AHEAD OF THE FRNT STILL INDICATED THAT A DECENT CAP WAS IN PLACE. GIVEN CURRENT TIME FRAME WITH LOSS OF PEAK HEATING ANY ACTIVITY IN S CENTRL KS WILL BE ISOLATED AND MAINLY SOUTH OF HWY 54. THE BETTER CHANCES FOR STORMS WILL BE LATER ON AS LOW LEVEL JET INCREASES. FCSTID = 15/JAKUB -------------------------------------------------------------------- 400 PM CDT FRI JUL 11 2003 ...MAIN FORECAST CONCERN IS THUNDERSTORM POTENTIAL TONIGHT... TONIGHT...19Z SURFACE ANALYSIS REVEALS A COMPLEX PATTERN OVER THE CENTRAL PLAINS. LOW LEVEL BOUNDARY STRETCHING EAST/WEST THROUGH CENTRAL KANSAS WAS PROMOTING LOW-LEVEL CONVERGENCE AND CUMULUS DEVELOPMENT FROM GREAT BEND TO SALINA. THE CUMULUS DEVELOPMENT MAY BE THE BEGINNINGS OF SOME DEEPER CONVECTION...WILL HAVE TO WAIT AND SEE. THE CU DEVELOPMENT MAY BE A SIGN THAT THE CIN IS WEAKENING. A DIFFUSE DRYLINE INTERSECTS THIS BOUNDARY NEAR SALINA AND RUNS SOUTH INTO OKLAHOMA...WITH HOTTER AND DRIER CONDITIONS WEST OF THE DRYLINE. THE EAST/WEST ORIENTED BOUNDARY WILL SAG SOUTHWARD TONIGHT RESULTING IN THUNDERSTORMS OVER MUCH OF SOUTHEAST/SOUTH CENTRAL KANSAS TONIGHT. ISENTROPIC UPGLIDE AND MOISTURE ADVECTION ALONG THE 310-315K SURFACES REALLY GETS GOING BY 06Z...SO WOULD EXPECT CONVECTION TO BE ELEVATED OVER THE SOUTHEAST. SPC HAS ISSUED A SEVERE WATCH FOR THIS EVENING DUE TO THE POTENTIAL OF THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE...EAST/WEST BOUNDARY INTERSECTION. SATURDAY/NIGHT...LOW LEVEL BOUNDARY SAGS SOUTH ALONG THE KANSAS/OKLAHOMA BORDER. POOLING OF LOW/MID LEVEL MOISTURE ALONG WITH SOME WARM AIR ADVECTION WILL RESULT IN SCATTERED THUNDERSTORMS. A BIT UNCERTAIN TO THE SOUTHWARD EXTENT OF THE BOUNDARY...AS OVERNIGHT CONVECTION MAY PUSH THE BOUNDARY A BIT FURTHER SOUTH THAN THE MODELS DEPICT. NEVERTHELESS...LEFT 20/30 POPS FOR THE SOUTH. TEMPERATURES WILL BE SLIGHTLY COOLER ON SATURDAY...AS 1000-500MB THICKNESSES LOWER A BIT AND CLOUD COVER MAY BE A BIT MORE PREVALENT. RETURN FLOW FOR SATURDAY NIGHT CONVICTED ME TO INTRODUCE 20 POPS OVER WESTERN ZONES. THANKS COORDINATION WITH DODGE CITY. SUNDAY/NIGHT...MOISTURE CONTINUES TO RETURN NORTHWARD ON SUNDAY ON STRONG SOUTHERLY FLOW...AS LEE CYCLOGENESIS BEGINS TO TAKE PLACE ALONG THE FRONT RANGE. INTRODUCED POPS FOR SUNDAY NIGHT...THINK IT WILL BE QUITE SIMILAR TO THE POSSIBLE SATURDAY NIGHT ACTIVITY ONLY FARTHER EAST. MONDAY THROUGH FRIDAY...UPPER RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD AND PUSH EASTWARD INTO THE CENTRAL PLAINS...FAVORING HOT AND DRY CONDITIONS. ONLY QUESTION WILL BE THE EASTWARD EXTENT OF THE UPPER RIDGE. MODELS ARE WANTING TO SLOW THE EASTWARD PROGRESSION OF THE RIDGE...WHICH WOULD KEEP US SLIGHTLY COOLER AND MORE UNSETTLED IN NORTHWESTERLY FLOW ALOFT. HOWEVER...WILL GO WITH CLIMATOLOGY AND APT FOR HOT AND DRY CONDITIONS. FCSTID = 21/KLEINSASSER ICT 68 88 66 93 / 30 20 20 20 HUT 67 88 65 94 / 30 10 20 20 EWK 67 88 65 94 / 30 10 20 20 EQA 68 87 66 93 / 30 20 10 10 WLD 69 88 67 93 / 40 30 20 20 RSL 63 88 64 94 / 20 10 20 20 GBD 67 89 65 94 / 20 10 20 20 SLN 65 88 65 94 / 20 10 10 10 MPR 67 88 65 94 / 30 10 20 20 CFV 69 87 67 91 / 40 30 10 10 CNU 65 87 66 90 / 30 20 10 10 K88 65 87 65 89 / 30 20 10 10 .ICT... KS...NONE.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 521 AM CDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS FOR SOUTHEAST KANSAS LATE THIS AFTERNOON, WITH AN ADDITIONAL CHANCE FOR SEVERE STORMS OVER SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. AN EAST WEST ORIENTED COLD FRONT WILL MAKE ITS WAY INTO KANSAS THIS AFTERNOON. AT THE SAME TIME, MOISTURE IS EXPECTED TO INCREASE OVER SOUTHEAST KANSAS. A FEW ISOLATED STORMS MAY DEVELOP NEAR THE VICINITY OF THIS FRONT OVER SOUTHEAST KANSAS LATE THIS AFTERNOON, BUT WILL REMAIN VERY ISOLATED IN NATURE. DUE TO LACK OF EXCESSIVE INSTABILITY AND LOW LEVEL WIND SHEAR, THE TORNADO THREAT APPEARS MINIMAL. THEREFORE THE MAIN THREAT FROM STORMS THAT FORM WOULD BE LARGE HAIL AND SEVERE THUNDERSTORM WINDS. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD OVERNIGHT, AS LOW LEVEL WINDS ABOVE THE SURFACE FEED ADDITIONAL MOISTURE INTO SOUTH CENTRAL AND SOUTHEAST KANSAS. ONCE AGAIN, THE MAIN THREAT WILL BE LARGE HAIL AND SEVERE WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST KANSAS LATE THIS AFTERNOON, AND OVER SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM LAWSON
The Topeka radar (KTWX), 136 km away, was scanning. The volume nearest the first event began at 02:14 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367756, 5367757, 5367758, 5367759, 5367762, 5367763, 5367760, 5367761, 5367764.